Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 91, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 13, 2015, 5:16 PM CDT for Clark County, Scotland County, Missouri. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 5:16 PM CDT (22:16 UTC)
- Expired
- Jul 13, 2015, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 181 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:35 PM CDT | TSTM WND GST 50 | Memphis, MO | 40 TO 50 MPH OUTFLOW WINDS FROM THE SOUTH. NO RAIN. |
| Jul 13, 5:42 PM CDT | TSTM WND GST 60 | Rutledge, MO | ALONG WITH PEA SIZED HAIL |
| Jul 13, 5:43 PM CDT | TSTM WND DMG | Nne Rutledge, MO | 12 TO 16 INCH TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3490 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
655
WUUS53 KDVN 132216
SVRDVN
MOC045-199-132300-
/O.NEW.KDVN.SV.W.0091.150713T2216Z-150713T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SCOTLAND COUNTY IN NORTHEASTERN MISSOURI...
SOUTHWESTERN CLARK COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 600 PM CDT
* AT 515 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
GREENTOP...OR 12 MILES NORTHEAST OF KIRKSVILLE...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GREENSBURG AROUND 525 PM CDT.
RUTLEDGE AROUND 530 PM CDT.
SOUTH GORIN AROUND 535 PM CDT.
WYACONDA AROUND 540 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MEMPHIS
MEMORIAL AIRPORT...BIBLE GROVE...SAND HILL...MEDILL...ETNA...
FAIRMONT...INDIAN HILLS CONSERVATION AREA...NEEPER...ASHTON AND
SPILLMAN MOUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4047 9171 4025 9172 4026 9195 4030 9195
4030 9235 4046 9235
TIME...MOT...LOC 2215Z 273DEG 61KT 4034 9243
HAIL...1.00IN
WIND...60MPH
$$
122 follow-up statements
192
WWUS53 KDVN 132241
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
541 PM CDT MON JUL 13 2015
MOC045-199-132300-
/O.CON.KDVN.SV.W.0091.000000T0000Z-150713T2300Z/
SCOTLAND MO-CLARK MO-
541 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN SCOTLAND AND SOUTHWESTERN CLARK COUNTIES...
AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUTLEDGE...OR
11 MILES SOUTHEAST OF MEMPHIS...MOVING QUICKLY EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
JUST SOUTH OF WYACONDA AROUND 550 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MEMPHIS
MEMORIAL AIRPORT...BIBLE GROVE...SAND HILL...MEDILL...ETNA...
FAIRMONT...INDIAN HILLS CONSERVATION AREA...NEEPER...ASHTON AND
SPILLMAN MOUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4047 9171 4025 9172 4026 9195 4030 9195
4030 9235 4046 9235
TIME...MOT...LOC 2240Z 271DEG 51KT 4032 9205
HAIL...1.00IN
WIND...60MPH
$$
12296
WWUS53 KDVN 132301
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 PM CDT MON JUL 13 2015
MOC045-199-132310-
/O.EXP.KDVN.SV.W.0091.000000T0000Z-150713T2300Z/
SCOTLAND MO-CLARK MO-
601 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCOTLAND AND
SOUTHWESTERN CLARK COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4047 9171 4025 9172 4026 9195 4030 9195
4030 9235 4046 9235
TIME...MOT...LOC 2259Z 273DEG 61KT 4032 9205
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:45 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 13, 3:45 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 PM CDT MON JUL 13 2015
.SYNOPSIS...
ISSUED AT 330 PM CDT MON JUL 13 2015
LATEST MESOSCALE ANALYSIS WAS INDICATING INCREDIBLY HIGH SFC DPTS IN THE
UPPER 70S TO AROUND 80 BEING POOLED ACRS THE DVN CWA...AND ENOUGH
AMBIENT HEATING FOR TEMPS AROUND 90. THIS MAKING FOR EXTREME
INSTABILITY WITH SBCAPES OF 6000 TO OVER 7000 J/KG ACRS MUCH OF THE
CWA INTO CENTRAL IL. EARLIER 18Z SOUNDING ALSO INDICATED A
SUBSTANTIAL WARM WEDGE/CAP ALOFT CENTERED AROUND H85 MB KEEP A LID
ON THE CAULDRON FOR NOW. THE MAIN INSTABILITY GRADIENT ORIENTED
FROM NNW-TO-SSE HAS MIGRATED TO THE EAST ACRS WI INTO EAST CENTRAL
IL AND MAY BE A CONVECTIVE FOCUS OR STORM HIGHWAY LATER THIS
EVENING. SOUNDING ALSO INDICATED CONVECTIVE TEMPS IN THE UPPER
90S. HIGH BASED/ELEVATED SHOWERS AND STORMS SKIRTING EAST ACRS FAR
NORTHERN MO. WATER VAPOR LOOP INDICATING VORT COMPLEX ALOFT MOVING
EAST- SOUTHEAST ACRS ND INTO CENTRAL MN ATTM.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 330 PM CDT MON JUL 13 2015
THIS EVENING AND TONIGHT...WITH DANGEROUS HEAT INDEX READINGS OUT
THERE...OF COURSE WILL LET THE PREVIOUSLY UPGRADED HEAT WARNING
AND LINGERING ADVISORY RIDE THROUGH 8 PM CDT. STILL FEEL THE
POTENTIAL IF ANYTHING INITIATES LOCALLY WILL BE IN THE LINGERING
CU FIELD OF NORTHEASTERN INTO EAST CENTRAL IA INTO NORTHWESTERN
IL...WITH AREAS EAST OF A LINE FROM DBQ IA TO PRINCETON IL MORE
FAVORABLE. IF IT GOES...COULD BE EXPLOSIVE CONVECTIVE DEVELOPMENT
IN THESE AREAS WITH ALL MODES OF SEVERE POSSIBLE. OTHER
DEVELOPMENT TAKING OFF NOW ACRS EAST CENTRAL/SOUTHEASTERN MN INTO
NORTHWEST WI COULD HAVE A CHANCE TO PROPAGATE SOUTHEASTWARD AND
CLIP THE NORTHEASTERN CWA LATER THIS EVENING...BUT CURRENTLY
IDENTIFIED MEAN STEERING FLOW ACRS THE UPPER MS RVR VALLEY SHOULD
TAKE BULK OF THIS ACTIVITY TO THE NORTHEAST OF THE DVN CWA. WILL
ADJUST POPS ACCORDINGLY. POST FRONTAL NORTHWEST FLOW TO DRY DPTS
OUT LATER TONIGHT INTO TUE MORNING.
TUESDAY...SECONDARY VORT EMBEDDED IN NORTHWESTERLIES TO LEE OF PLAINS
UPPER RIDGE MAY KICK OFF MORE SCTRD SHOWERS AND STORMS ACRS THE
WESTERN GRT LKS BY AFTERNOON...AND POSSIBLY INTO THE NORTHEASTERN
THIRD OF THE DVN CWA. STILL A WARM DAY WITH HIGHS IN THE MID TO
UPPER 80S BUT NOT QUITE AS OPPRESSIVE DPTS IN THE MID 60S TO NEAR 70.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 330 PM CDT MON JUL 13 2015
QUICK LOOK AT THE EXTENDED...THE NEXT MAIN CHC OF ORGANIZED STORMS
WILL COME THU AFTERNOON AND EVENING AS A RIDGE-RIDING VORT IS
PROGGED TO COME ACRS THE REGION AT A FAVORABLE TIME FOR CONVECTION.
EARLY INDICATIONS OF HEAVY RAIN AND SOME SEVERE STORM POTENTIAL IF
THE MEDIUM RANGE SOLUTIONS HAVE THE TIME AND PROPAGATION PATH
CORRECT. AFTER THAT...LONGER RANGE PROGS SUGGEST UPPER RIDGE
MIGRATION ACRS THE LOWER TO MID MS RVR VALLEY MAY SHUNT THE MAIN
STORMS TRACK JUST OFF TO THE NORTH OF THE CWA LIKE A MORE NORMAL
DEEP SUMMER PATTERN...ACRS THE DAKOTAS...MN AND INTO WI/GRT LKS. BUT
CAN/T RULE OUT SOME OF THIS ACTIVITY OR A PORTION OF AN MCS BLEEDING
DOWN INTO PORTIONS OF THE CWA ONE OF THE WEEKEND NIGHTS OR EARLY
MORNING PERIODS. THIS PATTERN ALSO TO BRING HIGH HEAT POTENTIAL WITH
TEMPS UP IN THE 90S WITH PLENTY OF HUMIDITY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 135 PM CDT MON JUL 13 2015
MAINLY VFR CONDS THROUGH THIS TAF CYCLE. ISOLATED THUNDERSTORMS
ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. SOUTHWEST WINDS
AROUND 10 KNOTS BECOMING WEST TO NORTHWEST TONIGHT AND TUESDAY.
WIND SPEEDS WILL BE AROUND 10 KNOTS OR LESS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BENTON-CLINTON-
JACKSON-JONES-LINN.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR CEDAR-DES
MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CARROLL-WHITESIDE.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR BUREAU-
HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK
ISLAND-WARREN.
MO...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR CLARK-
SCOTLAND.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...HAASEHazardous weather outlook, Jul 13, 4:28 AM CDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 428 AM CDT MON JUL 13 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-140930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 428 AM CDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER...THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS MORNING AND AGAIN LATER THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS...AND ADDITIONALLY THERE IS A RISK OF TORNADOES THIS AFTERNOON AND EARLY EVENING. THE SEVERE RISK IS GREATER EAST OF A LINE FROM DUBUQUE TO THE QUAD CITIES TO BURLINGTON IOWA AND RELATIVELY LOWER TO THE WEST. EXTREME HEAT...TEMPERATURES IN THE UPPER 80S TO LOWER 90S WITH DEW POINTS WELL INTO THE 70S WILL PUSH HEAT INDEX VALUES UP TO OR ABOVE 100 DEGREES THIS AFTERNOON. SINCE THIS IS THE FIRST HEAT EPISODE OF THE SEASON...WE HAVE HAD LITTLE OPPORTUNITY TO ACCLIMATE...THUS IMPACTS ARE MORE LIKELY ESPECIALLY FOR INDIVIDUALS WHO ARE ACTIVE OUTDOORS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY MAINLY EAST OF THE MISSISSIPPI. SEVERE STORMS ARE NOT EXPECTED. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE A SEVERE THREAT. VERY WARM AND HUMID CONDITIONS ARE EXPECTED ACROSS THE AREA ON SATURDAY. HEAT INDEX VALUES MAY BE AROUND 100. SATURDAY NIGHT AND SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS. IT IS TOO EARLY TO DETERMINE A SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. WOLF/08
In the hours before
Local storm report, Jul 13, 4:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
453 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 SSW CENTER JUNCTION 42.08N 91.11W
07/13/2015 M0.50 INCH JONES IA TRAINED SPOTTER
&&
DCLocal storm report, Jul 13, 4:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 SSW CALAMUS 41.80N 90.77W
07/13/2015 E1.50 INCH CLINTON IA TRAINED SPOTTER
&&Local storm report, Jul 13, 4:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 1 W CALAMUS 41.83N 90.78W
07/13/2015 M1.75 INCH CLINTON IA TRAINED SPOTTER
VIA TWITTER
&&
DCLocal storm report, Jul 13, 4:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
457 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL CALAMUS 41.83N 90.76W
07/13/2015 E1.75 INCH CLINTON IA LAW ENFORCEMENT
0453 PM HAIL CALAMUS 41.83N 90.76W
07/13/2015 E2.75 INCH CLINTON IA FIRE DEPT/RESCUE
&&
ERVINLocal storm report, Jul 13, 5:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
503 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 3 SW GRAND MOUND 41.79N 90.69W
07/13/2015 E1.00 INCH CLINTON IA TRAINED SPOTTER
&&
DCLocal storm report, Jul 13, 5:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL E OXFORD JUNCTION 41.98N 90.95W
07/13/2015 M1.00 INCH JONES IA PUBLIC
RELAYED BY THE EMERGENCY MANAGER
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:20 PM CDT | Excessive Heat Warning | DVN | Clark, Scotland | 6 hr |
| Jul 13, 5:53 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.